Advanced

A new formulation of the water wave problem for Stokes waves of constant vorticity

Ehrnström, Mats LU (2008) In Journal of Mathematical Analysis and Applications 339(1). p.636-643
Abstract
We consider steady symmetric gravity water waves on finite depth with constant vorticity and a monotone surface profile between crests and troughs. The problem is transformed into one concerning the vertical velocity. A representation formula for the stream function in terms of the surface and the vorticity is presented, and we show that the surface can be determined from the vertical velocity.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
GRAVITY-WAVES, SYMMETRY, TRAJECTORIES, DEPTH
in
Journal of Mathematical Analysis and Applications
volume
339
issue
1
pages
636 - 643
publisher
Elsevier
external identifiers
  • wos:000252057000055
  • scopus:35248813319
ISSN
0022-247X
DOI
10.1016/j.jmaa.2007.07.022
language
English
LU publication?
yes
id
3c134492-32e2-4cfd-8011-a1cc3a4a9541 (old id 958744)
alternative location
http://apps.isiknowledge.com/full_record.do?product=UA&search_mode=GeneralSearch&qid=2&SID=T2iEH1@kgjChhP83EC7&page=1&doc=1&colname=WOS
date added to LUP
2008-03-04 13:09:07
date last changed
2017-01-01 06:28:06
@article{3c134492-32e2-4cfd-8011-a1cc3a4a9541,
  abstract     = {We consider steady symmetric gravity water waves on finite depth with constant vorticity and a monotone surface profile between crests and troughs. The problem is transformed into one concerning the vertical velocity. A representation formula for the stream function in terms of the surface and the vorticity is presented, and we show that the surface can be determined from the vertical velocity.},
  author       = {Ehrnström, Mats},
  issn         = {0022-247X},
  keyword      = {GRAVITY-WAVES,SYMMETRY,TRAJECTORIES,DEPTH},
  language     = {eng},
  number       = {1},
  pages        = {636--643},
  publisher    = {Elsevier},
  series       = {Journal of Mathematical Analysis and Applications},
  title        = {A new formulation of the water wave problem for Stokes waves of constant vorticity},
  url          = {http://dx.doi.org/10.1016/j.jmaa.2007.07.022},
  volume       = {339},
  year         = {2008},
}